INCIDENCE OF CHEMOTHERAPY-INDUCED PERIPHERAL NEUROPATHY IN CANCER PATIENTS IN CLINICAL PRACTICE
LAURA MAZILU 1, DANA-LUCIA STĂNCULEANU 2, ANDREEA-DANIELA GHEORGHE 1, FELIX VOINEA 1, ADRIAN-PAUL SUCEVEANU 1, SILVIU PIȚURU 2, CAMELIA CRISTINA DIACONU 2, IRINEL-RALUCA PAREPA 1, ANCA PANTEA STOIAN 2*, CORINA SILVIA POP 2, ANDRA-IULIA SUCEVEANU 1
1.Ovidius University, Faculty of Medicine, Universității Street, 900470, Constanța, Romania
2.“Carol Davila” University of Medicine and Pharmacy, 8 Eroii Sanitari Street, 050474, Bucharest, Romania
Download Full Article PDF
Chemotherapy-induced peripheral neuropathy (CIPN) is major neurologic toxic event, with a negative impact on patient’s quality of life (QoL), and frequently requires dose modification or treatment discontinuation. The prevalence of CIPN is expecting to increase as cancer survival continue to improve. The study was conducted on 163 eligible patients with neurotoxic chemotherapy, from the Oncology Department of Clinical Emergency Hospital of Constanța, Romania between January 2017 and June 2018. Patients received a taxane - paclitaxel or docetaxel, platinum-based agents - cisplatin, carboplatin or oxaliplatin, either as single agent or combination. The incidence of CIPN was 68.09%. The highest incidence of CIPN was associated with paclitaxel (73.14%), and with oxaliplatin (72.22%), followed by cisplatin (30%), and with docetaxel (23.07%). Cumulative dose, regimen schedule, and treatment duration are important risk factors for the development of chemotherapy-induced peripheral neuropathy. Advanced age does not seem to be a significant risk factor of CIPN in our analysis in patients without significant comorbidity.